Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2017, 2:22 PM EDT for Whitfield County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 2:22 PM EDT (18:22 UTC)
- Expired
- Jul 5, 2017, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WWUS82 KFFC 051822
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT WED JUL 5 2017
GAZ002-004-005-011-012-019-051900-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-Floyd GA-
222 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
WHITFIELD...SOUTHEASTERN WALKER...NORTHWESTERN GORDON...SOUTHWESTERN
MURRAY AND NORTHERN FLOYD COUNTIES UNTIL 300 PM EDT...
At 221 PM EDT...a strong thunderstorm was over Villanow, moving
northeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Dalton, Lafayette, Chatsworth, Varnell, Eton, Tunnel Hill, Resaca,
Naomi, Subligna, Suttles Mill, Rocky Face, Lake Marvin, Tilton, Mill
Creek, Dawnville, Villanow and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3484 8477 3465 8475 3451 8518 3469 8531
3478 8517 3477 8515 3479 8514 3482 8509
3482 8506 3484 8506 3490 8496
TIME...MOT...LOC 1821Z 237DEG 28KT 3466 8513
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:16 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 5, 1:16 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 116 PM EDT Wed Jul 5 2017 .UPDATE... 18Z Aviation/TAF update below. && PREV DISCUSSION... /Issued 340 AM EDT Wed Jul 5 2017/ SHORT TERM /Today through Thursday/... Warm/humid airmass to persist in the short term as regime stays in the SW mean fetch with a closed upper trough west of the TN Valley and the typical summertime Bermuda high off the Southeast coast. The near term starts with pesky isolated convection in the north as a weak impulse has tapped into lingering instability. Otherwise we start the day with some patchy fog and mostly clear skies. The aforementioned trough is progged to dampen gradually and approach from the NW today into Thursday, which will allow the CWA to be susceptible to multiple impulses traversing the weak flow in the more enhanced moisture field. Have maintained chance pops mainly north of the west I-20/northeast I-85 corridor today and slightly greater/farther SE for Thursday accordingly. Some strong storms and possibly an isolated severe storm or two could develop with moderate conditional instability around 1500-2500 J/kg and some aided updrafts given Nam LI's in the -5/-6 range. Temps for most locations in the upper 80s north to mid 90s SE coupled with the unwelcome dewpoints in the low 70s will result in afternoon heat indices of upper 90s to low 100s. A few spots in east central GA could flirt with the 105 mark both days, but not quite meeting the criteria needed for a heat advisory at the moment. Baker LONG TERM /Thursday Night through Tuesday/... An upper level trough will be moving to the area Thursday night and Friday along with a weak cold front moving to far n GA before likely dissipating. This will give potential for showers and thunderstorms...favoring n GA Thursday night and then a little farther s more into central GA on Friday...as a surface trough becomes more enhanced. Forecast temperatures are expected to be within 2-3 degrees of normal Thursday night and Friday. Another weak cold front will move into the forecast area Saturday and become stationary Sunday...potentially drifting N Monday and Tuesday. This will continue chances for showers and thunderstorms across the area on Saturday with showers and storms favoring central GA Sunday and Monday. A period of weak NW flow aloft could bring poorly forecast short waves that would enhance any convection until this flow diminishes by Tuesday. Forecast temperatures are expected to be within a few degrees of normal. BDL && .AVIATION... 18Z Update... VFR conditions expected through the TAF period. However, with scattered convection (especially north of the metro TAF sites), there may be brief sub-VFR cigs/vsbys this afternoon. Anticipate the CU field to be around 4-5KFT, dissipating after sunset. Westerly winds will continue around 8-10kts through the remainder of the afternoon, becoming calm overnight. Patchy fog is possible early tomorrow. A similar set up weather wise for tomorrow with mid-level CU forming by mid/late morning and isolated/scattered convection across north GA in the afternoon. //ATL Confidence...18Z Update... Medium on precip coverage in the afternoon. High on all else. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 73 91 72 / 20 10 20 20 Atlanta 90 74 89 73 / 20 10 30 30 Blairsville 84 67 83 68 / 50 30 50 50 Cartersville 90 72 88 71 / 40 30 40 50 Columbus 94 75 93 75 / 10 0 30 30 Gainesville 89 72 87 72 / 30 20 30 30 Macon 95 74 94 74 / 10 5 10 20 Rome 90 72 89 72 / 40 40 50 50 Peachtree City 92 72 91 72 / 20 5 30 30 Vidalia 96 75 95 75 / 20 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....BDL AVIATION...26
Hazardous weather outlook, Jul 5, 4:30 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 430 AM EDT Wed Jul 5 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 430 AM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated strong to severe thunderstorms can be expected over portions of north Georgia this afternoon and evening. The most likely area will be north of Atlanta and Athens. The main hazards will be strong to damaging wind gusts and frequent lightning. Brief heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rain as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 5, 12:36 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CARREFOUR PLACE 33.87N 84.15W
07/04/2017 GWINNETT GA FIRE DEPT/RESCUE
A LARGE TREE FELL ONTO A SECOND FLOOR ROOF AND INTO AN
UPSTAIRS BEDROOM ALONG MILIEO PLACE IN LILBURN. AN
ELECTRICAL SERVICE LINE WAS ALSO DOWN DUE TO THE DAMAGE.
&&
EVENT NUMBER FFC1700988
THIEMLocal storm report, Jul 5, 12:44 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM LIGHTNING 1 SSE HOG MOUNTAIN 34.04N 83.92W
07/04/2017 GWINNETT GA FIRE DEPT/RESCUE
LIGHTNING REPORTEDLY STRUCK A HOUSE ON SCHOOL HOUSE
TRACE IN DACULA. FIREFIGHTERS WERE CALLED TO THE SCENE
AFTER SMOKE WAS REPORTED IN THE HOUSE BUT FOUND NO
ACTIVE FIRES UPON ARRIVAL.
&&
EVENT NUMBER FFC1700989
THIEMSpecial weather statement, Jul 5, 1:13 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT WED JUL 5 2017
GAZ002>004-051800-
Whitfield GA-Catoosa GA-Walker GA-
113 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA AND EASTERN
WALKER COUNTIES UNTIL 200 PM EDT...
At 112 PM EDT...a strong thunderstorm was over Beaumont, moving east
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Fort Oglethorpe, Chickamauga, Varnell, Tunnel Hill,
Cohutta, Wood Station, Rocky Face, Blue Spring, Boynton, Beaumont,
Rock Spring and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3492 8487 3479 8491 3472 8521 3489 8528
3499 8505 3499 8496
TIME...MOT...LOC 1712Z 250DEG 14KT 3484 8516
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 1:50 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
150 PM EDT WED JUL 5 2017
GAZ002-011-019-051830-
Chattooga GA-Walker GA-Floyd GA-
150 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WALKER AND
NORTHEASTERN FLOYD COUNTIES UNTIL 230 PM EDT...
At 149 PM EDT...a strong thunderstorm was near Summerville, moving
northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Lafayette, Summerville, Trion, Menlo, Naomi, Center Post, Subligna,
Suttles Mill, Lake Marvin, Linwood, Villanow, Cloudland, Berryton and
Everett Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3475 8525 3469 8507 3454 8508 3454 8509
3449 8509 3443 8544 3454 8552 3459 8553
TIME...MOT...LOC 1749Z 239DEG 18KT 3452 8540
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 1:56 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
156 PM EDT WED JUL 5 2017
GAZ003>006-051845-
Whitfield GA-Catoosa GA-Murray GA-Fannin GA-
156 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITFIELD...CATOOSA...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 245 PM
EDT...
At 154 PM EDT...strong thunderstorms extended from Ringgold to
Varnell and Cohutta, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Varnell, Tunnel Hill, Cohutta, Crandall, Sumac,
Rocky Face, Gregory, the Cohutta Wilderness, Tennga, Beaverdale,
Dawnville, Cisco, Red Clay State Park and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8458 3488 8458 3475 8509 3488 8520
3499 8500
TIME...MOT...LOC 1754Z 241DEG 23KT 3492 8492
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 2:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT WED JUL 5 2017
GAZ002-004-005-011-012-019-051900-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-Floyd GA-
222 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
WHITFIELD...SOUTHEASTERN WALKER...NORTHWESTERN GORDON...SOUTHWESTERN
MURRAY AND NORTHERN FLOYD COUNTIES UNTIL 300 PM EDT...
At 221 PM EDT...a strong thunderstorm was over Villanow, moving
northeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Dalton, Lafayette, Chatsworth, Varnell, Eton, Tunnel Hill, Resaca,
Naomi, Subligna, Suttles Mill, Rocky Face, Lake Marvin, Tilton, Mill
Creek, Dawnville, Villanow and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3484 8477 3465 8475 3451 8518 3469 8531
3478 8517 3477 8515 3479 8514 3482 8509
3482 8506 3484 8506 3490 8496
TIME...MOT...LOC 1821Z 237DEG 28KT 3466 8513
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:13 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 47 min |
| Jul 5, 1:50 PM EDT | Special Weather Statement | FFC | Chattooga | 40 min |
| Jul 5, 1:56 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 49 min |
| Jul 5, 2:25 PM EDT | Special Weather Statement | FFC | Bartow | 50 min |
| Jul 5, 2:40 PM EDT | Special Weather Statement | FFC | Murray | 50 min |
| Jul 5, 2:51 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 39 min |
| Jul 5, 3:01 PM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Jul 5, 3:10 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 50 min |
| Jul 5, 3:57 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 48 min |
| Jul 5, 4:34 PM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Jul 5, 5:03 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 42 min |
| Jul 5, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, Union, White | 27 min |
| Jul 5, 5:10 PM EDT | Special Weather Statement | FFC | Union | 50 min |
| Jul 5, 5:31 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 44 min |
| Jul 5, 5:37 PM EDT | Special Weather Statement | FFC | Banks, Hall, White | 23 min |
| Jul 5, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Haralson, Paulding, Polk | 51 min |
| Jul 5, 5:42 PM EDT | Special Weather Statement | FFC | Crawford | 33 min |
| Jul 5, 5:51 PM EDT | Special Weather Statement | FFC | Gordon | 39 min |
| Jul 5, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 35 min |
| Jul 5, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 26 min |
| Jul 5, 6:28 PM EDT | Special Weather Statement | FFC | Banks | 32 min |
| Jul 5, 6:43 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 47 min |
| Jul 5, 6:55 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 50 min |
| Jul 5, 7:48 PM EDT | Special Weather Statement | FFC | Jones | 42 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.